Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 70, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 1, 2023, 10:50 PM EDT for Dare County, North Carolina. It took effect at Oct 2, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2023, 10:50 PM EDT (02:50 UTC)
- In effect from
- Oct 2, 2023, 8:00 AM EDT
- Expired
- Oct 2, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WHUS42 KMHX 020250
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1050 PM EDT Sun Oct 1 2023
NCZ203-205-021500-
/O.NEW.KMHX.BH.S.0070.231002T1200Z-231003T0000Z/
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
/O.CON.KMHX.SU.Y.0015.000000T0000Z-231003T0000Z/
Northern Outer Banks-Hatteras Island-
1050 PM EDT Sun Oct 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
MONDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...
* WHAT...For the Coastal Flood Advisory, up to 1 to 3 feet of
inundation above ground level in low-lying areas near shorelines
and tidal waterways. For the High Surf Advisory, large breaking
waves of 6 to 10 feet in the surf zone. For the Beach Hazards
Statement, dangerous rip currents, large breaking waves
expected, and strong longshore currents in the surf zone.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 2 PM EDT Monday.
For the High Surf Advisory, until 8 PM EDT Monday. For the
Beach Hazards Statement, from 8 AM EDT Monday through Monday
evening.
* IMPACTS...Up to 1 to 3 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding. Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water. Dangerous shore
break can throw a swimmer or surfer head first into the bottom
causing neck and back injuries. Strong longshore currents will
create dangerous swimming conditions.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 10:15 AM Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/10 PM 5.2 1.5 1.4 6 None
02/10 AM 5.8 2.1 1.3 6 Minor
02/11 PM 4.8 1.1 1.3 6 None
03/11 AM 5.4 1.7 1.1 6 None
03/11 PM 4.1 0.4 0.9 5 None
04/12 PM 4.7 1.0 0.7 4 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/09 PM 2.3 1.1 1.4 1-2 None
02/11 AM 2.5 1.3 1.3 1-2 Minor
02/11 PM 2.2 1.0 1.3 1-2 None
03/11 AM 2.4 1.2 1.3 2 None
03/11 PM 2.0 0.8 1.2 1-2 None
04/12 PM 2.3 1.1 1.3 2 None
&&
$$
NCZ195-196-199-021500-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
West Carteret-East Carteret-Coastal Onslow-
1050 PM EDT Sun Oct 1 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
MONDAY...
* WHAT...Up to 1 to 3 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 2 PM EDT Monday.
* IMPACTS...Up to 1 to 3 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
01/11 PM 4.6 -1.2 1.3 1 None
02/11 AM 5.4 -0.4 1.3 1 Minor
02/11 PM 4.3 -1.5 1.2 1 None
03/12 PM 5.1 -0.7 1.2 1 Minor
04/12 AM 3.9 -1.9 1.1 1 None
04/01 PM 4.6 -1.2 0.9 1 None
&&
$$4 follow-up statements
337
WHUS42 KMHX 020722
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
322 AM EDT Mon Oct 2 2023
NCZ203-205-021930-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
/O.CON.KMHX.SU.Y.0015.000000T0000Z-231003T0000Z/
/O.CON.KMHX.BH.S.0070.231002T1200Z-231003T0000Z/
Northern Outer Banks-Hatteras Island-
322 AM EDT Mon Oct 2 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...For the Coastal Flood Advisory, localized ocean overwash
producing 1 to 2 feet of inundation above ground level in low-
lying beachfront areas . For the High Surf Advisory, large
breaking waves of 5 to 9 feet in the surf zone. For the Beach
Hazards Statement, dangerous rip currents and large breaking
waves expected in the surf zone.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 2 PM EDT this
afternoon. For the High Surf Advisory, until 8 PM EDT this
evening. For the Beach Hazards Statement, from 8 AM EDT this
morning through this evening.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying beachfront areas resulting in a low
threat of property damage. Some roads and low lying property
including parking lots, parks, lawns, and homes adjacent to the
waterfront will experience shallow flooding. Dangerous swimming
and surfing conditions and localized beach erosion. Rip currents
can sweep even the best swimmers away from shore into deeper
water. Dangerous shore break can throw a swimmer or surfer head
first into the bottom causing neck and back injuries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/10 AM 5.8 2.1 1.3 6 Minor
02/11 PM 4.7 1.0 1.2 6 None
03/11 AM 5.4 1.7 1.1 6 None
03/11 PM 4.1 0.4 0.9 5 None
04/12 PM 4.8 1.1 0.8 4 None
05/12 AM 3.8 0.1 0.8 4 None
&&
$$
NCZ195-196-199-021800-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
West Carteret-East Carteret-Coastal Onslow-
322 AM EDT Mon Oct 2 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/11 AM 5.4 -0.4 1.3 1 Minor
02/11 PM 4.3 -1.5 1.2 1 None
03/12 PM 5.0 -0.8 1.1 1 Minor
04/12 AM 3.9 -1.9 1.1 1 None
04/01 PM 4.6 -1.2 0.9 1 None
&&
$$387
WHUS42 KMHX 021523
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1123 AM EDT Mon Oct 2 2023
NCZ203-205-030000-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
/O.CON.KMHX.SU.Y.0015.000000T0000Z-231003T0000Z/
/O.CON.KMHX.BH.S.0070.000000T0000Z-231003T0000Z/
Northern Outer Banks-Hatteras Island-
1123 AM EDT Mon Oct 2 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the Coastal Flood Advisory, localized ocean overwash
producing 1 to 2 feet of inundation above ground level in low-
lying beachfront areas. For the High Surf Advisory, large
breaking waves of 5 to 9 feet in the surf zone. For the Beach
Hazards Statement, dangerous rip currents and large breaking
waves expected in the surf zone.
* WHERE...Northern Outer Banks and beaches north of Cape Hatteras.
* WHEN...For the Coastal Flood Advisory, until 2 PM EDT this
afternoon. For the High Surf Advisory, until 8 PM EDT this
evening. For the Beach Hazards Statement, until 8 PM EDT this
evening.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level
is possible in low-lying beachfront areas resulting in a low
threat of property damage. Some roads and low lying property
including parking lots, parks, lawns, and homes adjacent to
the waterfront will experience shallow flooding. Dangerous
swimming and surfing conditions and localized beach erosion.
Rip currents can sweep even the best swimmers away from shore
into deeper water. Dangerous shore break can throw a swimmer
or surfer head first into the bottom causing neck and back
injuries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/10 AM 5.8 2.1 1.3 6 Minor
02/11 PM 4.7 1.0 1.2 6 None
03/11 AM 5.4 1.7 1.1 6 None
03/11 PM 4.1 0.4 0.9 5 None
04/12 PM 4.8 1.1 0.8 4-5 None
05/12 AM 3.8 0.1 0.8 4 None
&&
$$
NCZ195-196-199-021800-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-231002T1800Z/
West Carteret-East Carteret-Coastal Onslow-
1123 AM EDT Mon Oct 2 2023
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas in North Topsail Beach, along the lower New
River, White Oak River, Bogue and Core Sounds, and adjacent
tidal creeks.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level
is possible in low-lying areas near shorelines and tidal
waterways resulting in a low threat of property damage. Some
roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
02/11 AM 5.4 -0.4 1.3 1 Minor
02/11 PM 4.3 -1.5 1.2 1 None
03/12 PM 5.0 -0.8 1.1 1 Minor
04/12 AM 3.9 -1.9 1.1 1 None
04/01 PM 4.6 -1.2 0.9 1 None
05/01 AM 3.6 -2.2 1.0 1 None
&&
$$150 WHUS42 KMHX 021842 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 242 PM EDT Mon Oct 2 2023 NCZ203-205-030000- /O.CON.KMHX.SU.Y.0015.000000T0000Z-231003T0000Z/ /O.CON.KMHX.BH.S.0070.000000T0000Z-231003T0000Z/ Northern Outer Banks-Hatteras Island- 242 PM EDT Mon Oct 2 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 9 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
525 WHUS42 KMHX 030013 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 813 PM EDT Mon Oct 2 2023 NCZ203-205-031215- /O.EXP.KMHX.SU.Y.0015.000000T0000Z-231003T0000Z/ /O.EXP.KMHX.BH.S.0070.000000T0000Z-231003T0000Z/ /O.NEW.KMHX.BH.S.0071.231003T1200Z-231004T0000Z/ Northern Outer Banks-Hatteras Island- 813 PM EDT Mon Oct 2 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:30 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 1, 9:11 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 1, 9:11 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
911 PM EDT Sun Oct 1 2023
.SYNOPSIS...
High pressure remains in control for much of the week as low
pressure this morning shifts further offshore. High pressure
ridging inland dominates through much of the coming week, ahead
of a weak cold front with limited moisture that could cross the
area next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 850 PM Sun...Diurnal Cu has dissipated with loss of
heating and expect mainly clear skies overnight. Winds have
decoupled across most areas inland from the coast. Low levels
remain dry but cannot rule out shallow steam fog developing over
fields and rivers overnight with good radiational cooling and
low dew point depressions, though little to no impacts
expected.
Previous discussion...High pressure surface and aloft will
result in a prolonged period of quiet dry weather that is
expected to persist through late this week. Current diurnal
cumulus field will dissipate rapidly early this evening with the
loss of heating. Winds inland should decouple late tonight but
near and along the coast the atmosphere should remain mixed. The
low levels look too dry for any impactful fog though the strong
radiational cooling should allow low temps inland to reach the
low end of guidance into the mid 50s. Along the coast milder
lows in the low to mid 60s are expected.
Despite the nice weather, the combination of onshore flow, NE
swell and King tides will continue to bring a threat of
elevated water levels and minor coastal flooding to portions of
eastern NC...see the TIDES/COASTAL FLOOD section for details.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 350 PM Sun...Warmer high temps on tap to begin the work
week as high pressure prevails. Expect highs inland to reach the
low 80s with upper 70s at the beaches where a stiff north wind
will occur.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 230 AM Sun...Strong ridging aloft very slowly builds
overhead from the west through the middle of next week, with
very dry air aloft keeping a dry forecast in place through much
of the week. At the surface the patten only very slowly changes,
with high pressure centered over the Great Lakes Monday
shifting more over the Mid- Atlantic by midweek, then off the
New England coast by late week. The end result is persistent
breezy NE winds through early week becoming more moderate by mid
to late week. Temps remain relatively consistent, within a few
degrees of normal each day.
The next feature that will require monitoring is a cold front
that could reach the area Saturday. Early indications are that
there will be limited moisture transport ahead of the feature,
and a mainly dry frontal passage is forecast, with only low
shower/storm chances along the immediate coast where there could
be some moisture pooling. Overall, not see any significant
weather hazards away from the beaches through the long term.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 8 PM Sun...VFR conditions are expected through the TAF
period as high pressure remains over eastern NC. Skies have
cleared with loss of daytime heating and winds have decoupled
which will allow for good radiational cooling. Low levels are
dry mitigating fog development but cannot rule out shallow
steam fog over rivers or open fields overnight.
LONG TERM /Monday night through Friday/...
As of 230 AM Sun...Mainly VFR expected Monday through the end
of next week as high pressure ridges in stronger. Breezy NE
winds persist through early week before the gradient gradually
relaxes midweek.
&&
.MARINE...
SHORT TERM /Tonight and Monday/...
As of 350 PM Sun...No change to previous thinking. Northerly
winds of 15-25 kt are expected through Mon as high pressure
builds in from the north while low pressure well off the coast
of the mid-Atlantic, slowly departs the region over the next
couple of days. Consequently, current wind regime will likely
change little over the next 24 hours. Seas continue to build,
especially north of Cape Hatteras, and will reach a peak of 8-10
feet by Monday morning. South of there, seas peak at around 5-8
feet across Raleigh Bay and 3-7 feet for Onslow Bay.
LONG TERM /Monday through Thursday/...
As of 230 AM Sun...Large seas from long fetch NE winds will
continue to slowly subside through the week, with seas falling
below 6 ft across the coastal waters, allowing SCAs to end,
later Wednesday into Thursday. NE Winds remain breezy Monday and
Tuesday, with SCAs on the sounds in effect accordingly, as
ridging persists inland and troughing off the coast. The
gradient relaxes a bit, bringing more moderate NE winds
beginning Wednesday as the surface ridge builds closer.
&&
.TIDES/COASTAL FLOODING...
As of 350 PM Sun...Perigean Spring tide will keep elevated high
tide levels in place at least through Monday. Additionally,
long fetch NE winds will bring increasing NE swell today,
peaking Monday morning, then slowly subsiding thereafter. As
such, powerful/dangerous surf and strong currents will continue
for the beaches north of Cape Hatteras through Monday. The
combination of elevated water levels and larger swell will also
bring the potential for minor to locally moderate ocean overwash
impacts for Outer Banks Dare County near vulnerable dune
structures such as Pea Island, northern Rodanthe, and Buxton
with Monday morning's, high tide.
Along the Crystal Coast and Onslow County, minor to locally moderate
coastal flooding is likely again with the Monday morning high
tide, which will occur mid to late morning and could impact the
tail end of the Monday morning commute, especially across Down
East, Beaufort, and Morehead City.
Water levels trend lower and swell and wind diminish Tuesday
through midweek, with the threat for coastal impacts trending
down accordingly.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 2 PM EDT Monday for NCZ195-196-
199-203-205.
High Surf Advisory until 8 PM EDT Monday for NCZ203-205.
Beach Hazards Statement from 8 AM EDT Monday through Monday
evening for NCZ203-205.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for AMZ135-231.
Small Craft Advisory until 8 AM EDT Wednesday for AMZ150.
Small Craft Advisory until 2 PM EDT Thursday for AMZ152-154.
Small Craft Advisory until 10 PM EDT Wednesday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...JME/SK
SHORT TERM...JME
LONG TERM...CB
AVIATION...JME/SK/MS
MARINE...JME/MS
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 1, 4:25 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 425 PM EDT Sun Oct 1 2023 NCZ029-044>047-079>081-090>092-193-198-022030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 425 PM EDT Sun Oct 1 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-022030- Ocracoke Island- 425 PM EDT Sun Oct 1 2023 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-194-022030- Pamlico-Southern Craven- 425 PM EDT Sun Oct 1 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-022030- Hatteras Island- 425 PM EDT Sun Oct 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-022030- Northern Outer Banks- 425 PM EDT Sun Oct 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-022030- West Carteret-East Carteret-Coastal Onslow- 425 PM EDT Sun Oct 1 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.